Alert archive / Illinois / Tornado Warnings in 2008
Tornado Warning 20, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Jun 7, 2008, 3:48 PM CDT for LaSalle County, Livingston County, Illinois. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2008, 3:48 PM CDT (20:48 UTC)
- Expired
- Jun 7, 2008, 4:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
Counties LaSalle County, IL, Livingston County, IL
The radar
The Lincoln radar (KILX), 94 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 4:23 PM CDT | TORNADO | 5 Nne Pontiac, IL | |
| Jun 7, 4:24 PM CDT | TORNADO | 5 W Odell, IL | TRAINED SPOTTER AND LAW ENFORCEMENT SPOTTED TORNADO. TORNADO LIFTED AT 426 PM. |
| Jun 7, 4:34 PM CDT | TORNADO | 2 Nw Odell, IL | REPORTED BY PUBLIC...FIRE DEPARTMENT...AND STORM CHASER. TORNADO WITH DEBRIS CLOUD BETWEEN ODELL AND DWIGHT. LARGER THAN PREVIOUS TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:01 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2468 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLOT 072048
TORLOT
ILC099-105-072145-
/O.NEW.KLOT.TO.W.0020.080607T2048Z-080607T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
348 PM CDT SAT JUN 7 2008
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
EXTREME SOUTH CENTRAL LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 445 PM CDT...
* AT 346 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG
ROTATION IN A SEVERE THUNDERSTORM NEAR FLANAGAN...MOVING NORTHEAST
AT 25 MPH.
* THE TORNADO WILL BE NEAR...
FLANAGAN BY 400 PM...
7 MILES NORTHWEST OF PONTIAC BY 420 PM...
ODELL BY 445 PM...
TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM SATURDAY EVENING FOR
NORTHEASTERN ILLINOIS.
LAT...LON 4075 8886 4075 8893 4076 8895 4091 8895
4093 8896 4110 8868 4111 8857 4094 8842
TIME...MOT...LOC 2048Z 229DEG 22KT 4084 8892
$$
BRUMER6 follow-up statements
000
WWUS53 KLOT 072059
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
359 PM CDT SAT JUN 7 2008
ILC099-105-072145-
/O.CON.KLOT.TO.W.0020.000000T0000Z-080607T2145Z/
LIVINGSTON IL-LA SALLE IL-
359 PM CDT SAT JUN 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR EXTREME
SOUTH CENTRAL LA SALLE AND NORTHWESTERN LIVINGSTON COUNTIES...
AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR FLANAGAN...MOVING
NORTHEAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
7 MILES NORTHWEST OF PONTIAC BY 415 PM CDT...
CORNELL BY 420 PM CDT...
ODELL BY 440 PM CDT...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR NORTHEASTERN ILLINOIS.
LAT...LON 4075 8886 4084 8896 4091 8895 4093 8896
4105 8875 4110 8869 4110 8859 4111 8857
4098 8846
TIME...MOT...LOC 2059Z 229DEG 22KT 4088 8884
$$
BRUMER000
WWUS53 KLOT 072112
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
412 PM CDT SAT JUN 7 2008
ILC141-072122-
/O.EXP.KLOT.SV.W.0065.000000T0000Z-080607T2115Z/
OGLE IL-
412 PM CDT SAT JUN 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OGLE COUNTY
EXPIRES AT 415 PM CDT...
THUNDERSTORMS HAVE EXITED THE WARNED AREA AND NO LONGER POSE A SEVERE
WEATHER THREAT. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE AT 415 PM CDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR NORTH CENTRAL ILLINOIS.
LAT...LON 4216 8953 4219 8946 4218 8922 4214 8915
4212 8914 4211 8914 4208 8928 4214 8948
TIME...MOT...LOC 2112Z 228DEG 36KT 4223 8915
$$
MARSILI000
WWUS53 KLOT 072121
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
421 PM CDT SAT JUN 7 2008
ILC099-072131-
/O.CAN.KLOT.TO.W.0020.000000T0000Z-080607T2145Z/
LA SALLE IL-
421 PM CDT SAT JUN 7 2008
...THE TORNADO WARNING FOR EXTREME SOUTH CENTRAL LA SALLE COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR NORTHEASTERN ILLINOIS.
LAT...LON 4088 8865 4094 8872 4097 8878 4101 8878
4105 8875 4110 8869 4110 8859 4111 8857
4098 8846
TIME...MOT...LOC 2121Z 228DEG 22KT 4098 8865
$$
ILC105-072145-
/O.CON.KLOT.TO.W.0020.000000T0000Z-080607T2145Z/
LIVINGSTON IL-
421 PM CDT SAT JUN 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR CENTRAL
LIVINGSTON COUNTY...
AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CORNELL...MOVING
NORTHEAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
ODELL BY 435 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR NORTHEASTERN ILLINOIS.
LAT...LON 4088 8865 4094 8872 4097 8878 4101 8878
4105 8875 4110 8869 4110 8859 4111 8857
4098 8846
TIME...MOT...LOC 2121Z 228DEG 22KT 4098 8865
$$
BRUMER000
WWUS53 KLOT 072130
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 PM CDT SAT JUN 7 2008
ILC105-072145-
/O.CON.KLOT.TO.W.0020.000000T0000Z-080607T2145Z/
LIVINGSTON IL-
430 PM CDT SAT JUN 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTH
CENTRAL LIVINGSTON COUNTY...
AT 427 PM CDT...THE PUBLIC REPORTED A TORNADO. THIS TORNADO WAS
APPROACHING ODELL...MOVING NORTHEAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
ODELL BY 435 PM CDT...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR NORTHEASTERN ILLINOIS.
LAT...LON 4099 8846 4094 8860 4098 8864 4100 8869
4102 8868 4106 8867 4110 8861 4111 8858
TIME...MOT...LOC 2130Z 228DEG 22KT 4102 8860
$$
BRUMER000
WWUS53 KLOT 072139
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
436 PM CDT SAT JUN 7 2008
ILC105-072145-
/O.CON.KLOT.TO.W.0020.000000T0000Z-080607T2145Z/
LIVINGSTON IL-
436 PM CDT SAT JUN 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHERN
LIVINGSTON COUNTY...
AT 435 PM CDT...LAW ENFORCEMENT AND THE PUBLIC REPORTED A LARGE
TORNADO ON THE GROUND BETWEEN DWIGHT AND ODELL. THE THUNDERSTORM
PRODUCING THIS TORNADO WAS MOVING TO THE NORTHEAST AT 30 MPH.
THE TORNADO WILL MOVE ACROSS THE FAR NORTHEAST PORTIONS OF
LIVINGSTON COUNTY.
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. IF
YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4097 8855 4101 8861 4104 8865 4106 8865
4110 8861 4111 8858 4100 8847 4099 8847
TIME...MOT...LOC 2136Z 228DEG 22KT 4105 8856
$$
MARSILI000
WWUS53 KLOT 072144
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
443 PM CDT SAT JUN 7 2008
ILC105-072153-
/O.EXP.KLOT.TO.W.0020.000000T0000Z-080607T2145Z/
LIVINGSTON IL-
443 PM CDT SAT JUN 7 2008
...THE TORNADO WARNING FOR NORTH CENTRAL LIVINGSTON COUNTY EXPIRES AT
445 PM CDT...
THE PUBLIC AND LAW ENFORCEMENT CONTINUE TO REPORT A LARGE TORNADO
ON THE GROUND. THIS TORNADO HAS EXITED THE WARNED AREA. HOWEVER...A
TORNADO WARNING REMAINS IN EFFECT FOR NORTHEAST LIVINGSTON AND
SOUTHEAST GRUNDY COUNTY AS THIS TORNADO CONTINUES TO TRACK NORTHEAST.
LAT...LON 4097 8855 4101 8861 4104 8865 4106 8865
4110 8861 4111 8858 4100 8847 4099 8847
TIME...MOT...LOC 2143Z 228DEG 22KT 4108 8852
$$
MARSILIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 7, 3:04 PM CDT, 44 minutes earlier.
Area forecast discussion, Jun 7, 3:04 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
304 PM CDT SAT JUN 7 2008
.DISCUSSION...
333 AM CDT
NO SUBSTANTIAL CHGC IN AIR MASS REGIME THRU SUN NGT...SO LTL OR NO
CHGS TO TEMP FCSTS THRU WEEKEND. MAIN CONCERN WITH THIS FCST
DISCUSSION WILL DEAL WITH TSTM CHCS NXT FEW DYS.
ASSESSMENT OF SATLT LOOPS AND MODEL FORECASTS IN AGREEMENT WITH
SPC DAY 1 DISCUSSION. CONDITIONS BECOME MORE FVBL FOR TSTM DVLPMT
AS DAY GOES ON...BUT ITS HARD TO FOCUS ON ANY DISCRETE
TRIGGER/TIMING. BASED ON MODEL SOUNDINGS...AMS OVR RGN BECOMES
VERY UNSTABLE THIS AFTN...WITH CAPES OF 3300+. THEREFORE...AS
ONGOING CLUSTER OF STMS FROM SRN IL-IN-SWRN OH LIFTS NEWD AND
BEGINS TO ENTER DIURNAL DOWN TIME...EXPECT AT LEAST SCT TSTM
DVLPMT. STG LLVL FLOW DVLPS AGAIN TDY...BUT AGAIN CONVERGENCE INTO
ANY ONE AREA APPEARS WEAK SO WILL JUST MAINTAIN CHC POPS ATTM.
SIMILAR CONDITIONS PERSIST THRU TNGT...BUT WITH NOCTURNAL INCR IN
LLJ AND CLUSTERS OF STMS LIKELY TO ORGAINIZE JUST TO W AND N OF
RGN..THERE WILL LIKELY BE SOME CONVECTIVE BOUNDARIES IN CLOSE
PROXIMITY TO WRN AND NRN PORTIONS OF FA...SO WILL TRANSITION POPS
FROM HI CHC RFD AREA AND ADJ TO WI STA LN...TO NO MENTION OVR W
CNTRL IN.
SUNDAY LOOKS VERY SIMILAR TO TDYS ENVIRONMENT: BROAD AREA OF
STRONG SWLY FLOW OF CONDITIONALLY UNSTABLE TRPCL AIR. AS FRONT TO
W AND N OF AREA BCMS ALIGNED PARALLEL TO MID/UPR LVL
FLOW...PROXIMITY OF THIS FEATURE SHOULD AGAIN FOCUS ANY ORGANIZED
CONVECTION TO OUR NW...WITH HIEST PROB OF TSTMS IN RFD VCTY...AND
ONLY SLGT CHC OVR SRN-ERN FA.
SUN NGT-MON...UPR LO OVR MANITOBA WILL CONTINUE TO GYRATE ARNS SRN
CAN...NRN PLAINS STAS...WITH MODELS STILL INSISTING ON ROTATING A
MORE SIG SHRT WAVE NEWD FROM PLAINS INTO UPR MIDWEST BY 18Z MON.
BASED ON MODEL CONSISTENCY WITH THIS FEATURE...EXPECT SW-NE
ORIENTED COLD FRONT WILL MOVE ACROSS RGN MON. THIS WILL BRING
BEST CHCS FOR WIDESPREAD...POTLY SVR TSTMS ACROSS AREA LATE SUN
NGT AND MON. IN FACT MODELS SUPPORT SOME SORT OF LINEAR MCS
PERSISTING ALG FRONT AS IT MOVES IN.
MADE ADJUSTMENTS TO MIDWEEK TIME FRAME. AS FRONT AND ASSD TSTMS
MOVE OFF TO E BY MON EVENING...ENUF RIGING AND SUBSIDENCE FCST TO
OCCUR IN ITS WAKE TO ALLOW SKIES TO CLR OFF AND SFC DEW POINTS TO
LWR TO MORE COMFORTABLE LVLS TUE-WED. THEREFORE...HAVE ELIMINATED
PRECIP MENTION TUES-TUES NGT...AND FOR THE MOST PART ON WED ALSO.
BY WED NGT...ANOTHER UPR LOW IS FCST TO DIG ACROSS NRN
RCKYS...RETURNING DEEP TRPCL AIR TO AREA BY THUR. THIS WILL ONCE
AGAIN INCR TSTM CHCS FOR THUR-THUR NGT.
MERZLOCK
&&
.AVIATION...
18Z TAFS...CEILINGS HAVE LIFTED ABOVE IFR...BUT THE CONTINUED
INFLUX OF LOW LEVEL MOIST AND WEAK LIFT HAVE ALLOWED MVFR CEILINGS
TO HANG IN OVER THE REGION. THE QUESTION IS WILL THERE BE ENOUGH
MIXING TO ALL CEILINGS TO GO VFR FOR A SIGNIFICANT AMOUNT OF TIME.
CURRENTLY THINKING THAT THE MVFR WILL HAND IN FOR THE AFTERNOON
AND EVENING BEFORE ANY SIGNIFICANT IMPROVEMENT AS LITTLE CHANGE TO
THE OVERALL PATTERN IS EXPECTED.
THE SECOND CONCERN IS THUNDER POTENTIAL. TSTMS HAVE FORMED ON AN
OLD BOUNDARY OVER SOUTHERN ILLINOIS...BUT THE TREND HAS BEEN FOR
THE ACTIVITY HAS BEEN TRACKING TO THE SOUTHEAST...SO FEEL THAT
THIS ACTIVITY HAS LITTLE CHANCE TO IMPACT THE TERMINALS.
HOWEVER...THE ENVIRONMENT IS VERY MOIST AND MODERATELY UNSTABLE
SO...AT LEAST...ISOLATED CONVECTION IS LIKELY. SO...HAVE
MAINTAINED THE VCTS FOR THE LATE AFTERNOON THROUGH LATE EVENING.
THE BEST CHANCE FOR TS TO BE MOST WIDESPREAD WILL BE THE PERIOD
FROM 03-06Z WHEN THE STRONGEST...MOST FOCUSED INSTABILITY WILL BE
OFER THE REGION. STILL TOUGH TO EXACTLY PINPOINT THE THUNDER...SO
HAVE ONLY GONE WITH A TEMPO GROUP AT THIS POINT. WITH LITTLE
PROGRESSION TO THE PATTERN FOR THE NEXT 24 HOURS...HAVE INTRODUCED
A PROB30 GROUP FOR THUNDER FOR THE REMAINDER OF THE OVERNIGHT
HOURS AS ISOLD THUNDER WILL BE A POSSIBILITY.
THE THIRD CONCERN WILL BE WINDS. A RATHER TIGHT PRESSURE GRADIENT
REMAINS IN PLACE AS THE HIGH OVER THE SERN CONUS IS MOVING LITTLE
AND A DEEP TROUGH REMAINS OVER THE CENTRAL PLAINS. INDIVIDUAL
WAVES WILL RIPPLE ALONG THE FRONTAL BOUNDARY EXTENDING FROM THE
CENTRAL PLAINS TO THE UPPER MISSISSIPPI VALLEY...BUT THE TROUGH
AND HIGH WILL REMAIN IN PLACE. THIS WILL KEEP PREVAILING SSWLY
WINDS OVER THE AREA...FREQUENTLY GUSTING TO 25-30KT THROUGH THE
EVENING HOURS AND TO 20KT FOR THE OVERNIGHT HOURS. SEE LITTLE
CHANCE FOR THE GUSTINESS TO SUBSIDE...AND WILL ONLY INCREASE
DURING THE DAY AGAIN TOMORROW.
KREIN
&&
.MARINE...
300 PM...
HIGH PRESSURE WILL REMAIN PARKED OVER THE SOUTHEASTERN STATES FOR
THE NEXT FEW DAYS. A TROUGH OF LOW PRESSURE OVER THE CENTRAL
PLAINS HAS AN ASSOCIATED FRONTAL BOUNDARY WHICH EXTENDS NORTHEAST
INTO INTO MINNESOTA. A SERIES OF WEAK LOWS WILL RIPPLE ALONG THE
FRONT TO THE NORTHEAST INTO THE UPPER MISSISSIPPI VALLEY FORCING
THE NORTHERN PORTION OF THE FRONT EAST TO LAKE SUPERIOR. A
STRONGER LOW WILL DEVELOP OVER THE CENTRAL PLAINS SUNDAY. THIS LOW
WILL TRACK TO THE NORTHEAST AS THE FRONTAL BOUNDARY MOVES SLOWLY
EASTWARD. THE FRONT WILL FINALLY MOVE EAST ACROSS LAKE MICHIGAN
LAKE SUNDAY NIGHT OR MONDAY MORNING.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR LMZ740-
LMZ741-LMZ742-LMZ743-LMZ744-LMZ745.
&&Hazardous weather outlook, Jun 7, 11:09 AM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1109 AM CDT SAT JUN 7 2008
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
081615-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1109 AM CDT SAT JUN 7 2008 /1209 PM EDT SAT JUN 7 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE
OUTLOOK AREA. SCATTERED THUNDERSTORMS MAY PRODUCE...
FREQUENT CLOUD TO GROUND LIGHTNING.
LOCALLY HEAVY RAINFALL
LARGE HAIL
WIND GUSTS AROUND 60 MPH.
CHANCE OF AN ISOLATED TORNADO
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE DAY PROGRESSES...
WITH THE GREATEST THREAT OF STORMS THIS AFTERNOON AND EARLY
EVENING. ALTHOUGH THERE IS A SLIGHT RISK OVER THE ENTIRE
AREA...THE GREATEST CHANCE OF SEVERE WEATHER IS EXPECTED TO BE
OVER EXTREME NORTHERN ILLINOIS.
DISCUSSION:
THUNDERSTORMS HAVE BEEN ONGOING ACROSS FAR SOUTHERN PORTIONS OF
THE OUTLOOK AREA...SOUTH OF PONTIAC AND KANKAKEE IN ILLINOIS AND
FROM FOWLER SOUTHWARD IN NORTHWEST INDIANA. SCATTERED
THUNDERSTORMS WILL LIKELY CONTINUE THIS AFTERNOON IN THESE AREAS
IN RESPONSE TO LIFT ALONG A BOUNDARY WHICH STRETCHES ACROSS
CENTRAL ILLINOIS AND CENTRAL INDIANA. WARM...MOIST SOUTHWESTERLY
FLOW CONTINUES TO CONVERGE INTO THIS BOUNDARY...AND THIS BOUNDARY
IS EXPECTED TO DEVELOP NORTHWARD THIS AFTERNOON BRINGING AN
INCREASED THREAT OF THUNDERSTORMS TO THE REMAINDER OF THE OUTLOOK
AREA. IN ADDITION...OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS NORTHERN IOWA...SOUTHERN MINNESOTA AND WESTERN WISCONSIN
THIS AFTERNOON...AND THESE STORMS MAY DEVELOP INTO PORTIONS OF
NORTHWEST AND NORTH CENTRAL ILLINOIS THIS AFTERNOON. THIS
AREA WILL LIKELY EXPERIENCE MORE SUNSHINE AND DESTABILIZATION
THAN AREAS FARTHER SOUTHEAST WHICH HAVE SEEN CLOUDS AND RAIN THIS
MORNING. BECAUSE OF THIS... THE GREATEST CHANCE OF LARGE HAIL AND
ISOLATED TORNADOES ASSOCIATED WITH SUPERCELL STRUCTURES WILL BE
OVER EXTREME NORTHERN ILLINOIS WHERE GREATER INSTABILITY IS
EXPECTED. ELSEWHERE...THE THREAT WILL BE MORE FOR
BRIEF...MARGINALLY SEVERE HAIL AND WIND GUSTS.
STORMS ARE EXPECTED TO BECOME MORE CONCENTRATED TO THE WEST AND
NORTH OF THE REGION OVERNIGHT WHERE LOW LEVEL CONVERGENCE WILL BE
MAXIMIZED.
PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN
FLOOD.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE OF THUNDERSTORMS THROUGH MONDAY. THERE IS A
SLIGHT RISK THAT SOME OF THESE STORMS MAY BE SEVERE...DEPENDING
ON
TIMING. THUNDERSTORMS ARE EXPECTED TO BE MOST NUMEROUS SUNDAY
NIGHT
INTO MONDAY.
STORMS ARE POSSIBLE AGAIN WEDNESDAY NIGHT OR THURSDAY.
PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN
FLOOD THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND
EVENING...PARTICULARLY OVER NORTH CENTRAL ILLINOIS.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-081615-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1109 AM CDT SAT JUN 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
A SMALL CRAFT ADVISORY IS IN EFFECT FROM 1000 AM CDT UNTIL 900 PM
CDT.
STRONG SOUTH TO SOUTHWEST WINDS WILL LEAD TO HAZARDOUS CONDITIONS
FOR SMALL CRAFT.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY AND
MONDAY...AND AGAIN BY WEDNESDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-081615-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1109 AM CDT SAT JUN 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS LAKE MICHIGAN THIS
AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE WILL BE PERIODS OF THUNDERSTORMS SUNDAY AND MONDAY...AND
AGAIN
BY WEDNESDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
RATZERThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:10 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 65 min |
| Jun 7, 3:38 PM CDT | Tornado Warning | LOT | LaSalle, Livingston | 41 min |
| Jun 7, 3:57 PM CDT | Severe Thunderstorm Warning | LOT | Winnebago | 31 min |
| Jun 7, 4:28 PM CDT | Tornado Warning | LOT | Grundy, Livingston | 47 min |
| Jun 7, 5:07 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Lake | 32 min |
| Jun 7, 5:21 PM CDT | Tornado Warning | LOT | Cook, Will | 54 min |
| Jun 7, 5:29 PM CDT | Special Marine Warning | LOT | 61 min | |
| Jun 7, 5:45 PM CDT | Tornado Warning | LOT | Kankakee, Will | 60 min |
| Jun 7, 5:47 PM CDT | Special Marine Warning | LOT | 118 min | |
| Jun 7, 6:08 PM CDT | Tornado Warning | LOT | Cook, Will | 67 min |
| Jun 7, 6:32 PM CDT | Tornado Warning | LOT | Cook | 50 min |
| Jun 7, 6:36 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 24 min |
Nearby
Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.